Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 52, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 11, 2007, 3:13 PM CDT for Escambia County, Florida; Baldwin County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2007, 3:13 PM CDT (20:13 UTC)
- Expired
- May 11, 2007, 4:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Baldwin County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 74 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 112014 SVRMOB ALC003-FLC033-112100- /O.NEW.KMOB.SV.W.0052.070511T2013Z-070511T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 313 PM CDT FRI MAY 11 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ESCAMBIA COUNTY IN NORTHWEST FLORIDA... CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA... * UNTIL 400 PM CDT * AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF BARRINEAU PARK...OR ABOUT 17 MILES NORTHWEST OF PENSACOLA...AND MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BARRINEAU PARK THROUGH 330 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3053 8740 3062 8736 3077 8752 3055 8766 $$
2 follow-up statements
000 WWUS54 KMOB 112021 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 317 PM CDT FRI MAY 11 2007 ALC003-FLC033-112100- /O.CON.KMOB.SV.W.0052.000000T0000Z-070511T2100Z/ BALDWIN AL-ESCAMBIA FL- 317 PM CDT FRI MAY 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR CENTRAL ESCAMBIA AND SOUTHERN BALDWIN COUNTIES... AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF BARRINEAU PARK...OR ABOUT 18 MILES NORTHWEST OF PENSACOLA...MOVING WEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES NORTHEAST OF ELSANOR BY 340 PM CDT... BARRINEAU PARK BY 345 PM CDT... ANOTHER SEVERE STORM WAS BEING DETECTED JUST NORTH OF MARLOW BETWEEN FAIRHOPE AND SUMMERDALE. THIS STORM WAS MOVING TO THE WEST AT 8 MPH....AND IS CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS AND WINDS AROUND 60 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3053 8738 3069 8741 3071 8789 3046 8786 $$
000 WWUS54 KMOB 112034 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 332 PM CDT FRI MAY 11 2007 ALC003-FLC033-112100- /O.CON.KMOB.SV.W.0052.000000T0000Z-070511T2100Z/ BALDWIN AL-ESCAMBIA FL- 332 PM CDT FRI MAY 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR CENTRAL ESCAMBIA AND CENTRAL BALDWIN COUNTIES... AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS NEAR 60 MPH. THIS STORM WAS LOCATED NEAR BARRINEAU PARK...OR ABOUT 21 MILES NORTHWEST OF PENSACOLA...MOVING WEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BARRINEAU PARK THROUGH 345 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3053 8738 3071 8738 3071 8789 3046 8786 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:40 AM CDT, 11 hours 33 minutes earlier.
Area forecast discussion, May 11, 3:40 AM CDT, 11 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 340 AM CDT FRI MAY 11 2007 .SHORT TERM...(TODAY THROUGH TONIGHT)...WILD CARD IN THE FIRST TWO PERIODS OF THE FORECAST IS UPPER LOW MOVING FROM OVER EXTREME SOUTHEAST TX TO OVER THE NORTH-CENTRAL GULF OF MEX. GUIDANCE IS ADVERTISING THE OFFSHORE FLOW CURRENTLY UNDERWAY CONTINUING INTO SATURDAY...LIMITING ANY DECENT LOW LEVEL MOISTURE INFLUX AHEAD OF THIS SYSTEM. WHERE PRECIP WILL HAPPEN IS THE BIGGEST PROBLEM WITH THIS SYSTEM. GUIDANCE IS ADVERTISING THE BEST CHANCE BEING SOUTHWEST THIS AFTERNOON...TRANSITIONING TO NORTH TONIGHT...IN A BAND LIKE FASHION. HAVE LITTLE INSIGHT...SO HAVENT STRAYED FROM GUIDANCE. IN THE RECORD FRONT...DO NOT FEEL THAT MOBILES RECORD HIGH OF 95 WILL BE BROKEN. PENSACOLAS 90...THAT IS A DISTINCT POSSIBILITY...WITH A FORECAST HIGH OF 89 FOR TODAY. /16 .LONG TERM...(SATURDAY THROUGH THURSDAY)WEAK H5 LOW WEAKENING AS IT MOVES EAST ACROSS NORTHERN GULF OF MEXICO WILL PHASE SOMWWHAT WITH ANOTHER UPPER TROUGH EXTENDING DOWN THE EAST COAST WITH RESULT BEING A WEAK AREA OF SURFACE LOW PRESSURE OVER THE SOUTHEAST STATES. ENOUGH PRECIPITABLE WATER...AROUND 1.50...ACROSS THE FORECAST AREA THAT SOME THUNDERSTORMS SHOULD DEVELOP IN THE HEAT OF THE DAY ON SATURDAY. AS THE EAST COAST UPPER TROUGH MOVES EAST...A SURFACE HIGH PRESSURE WILL DROP DOWN THE FRONT SIDE OF THE TRAILING UPPER RIDGE AND SEND ANOTHER BACK DOOR FRONT OUR WAY WITH DRIER AND COOLER AIR FOR NEXT WEEK. AS THE SURFACE HIGH CONTINUES TO DROP SOUTH OFF THE SOUTHEAST COAST OF THE UNITED STATES BY MID NEXT WEEK THE MOISTURE GRADIENT WILL BE JUST ALONG AND ACROSS THE FORECAST AREA...SO WILL EXPECT TO SEE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FROM MONDAY AFTERNOON UNTIL THURSDAY...PRIMARILY AFTERNOON AND EVENING AND MORE PREVALENT NEAR THE COAST WHERE THE SEA BREEZE WILL ENHANCE THE LOW LEVEL CONVERGENCE. TEMPERATURES WARM TO HOT SATURDAY AND SUNDAY WILL MODERATE INTO THE LOW AND MID 80S AFTER THE BACK DOOR FRONT ARRIVES MONDAY MORNING OR THERE ABOUTS. /11 && .MARINE...UPPER LOW OVER EXTREME SOUTHEAST TX WILL MOVE SOUTHEAST TO OVER THE NORTH-CENTRAL GULF OF MEX...THEN MEANDER AROUND AND WEAKEN AS UPPER SYSTEM DIVES SOUTH OVER THE EASTERN CONUS...PUSHING A FRONT ACROSS THE AREA SUNDAY. GENERAL OFFSHORE SYNOPTIC FLOW IS EXPECTED THROUGH THE WEEKEND. A GULF BREEZE IS LIKELY SATURDAY...BEFORE THE WEAK FRONT PASSES. HIGH PRESSURE WILL PUSH SOUTH OVER THE EAST COAST...BRINGING A NORTHEAST TO EAST FLOW INTO MID WEEK. AS THE HIGH MOVES SOUTH...A TIGHT GRADIENT WILL CREATE A MODERATE TO STRONG FLOW INTO MID WEEK OVER NORTHEASTERN GULF COASTAL WATERS. /16 && .FIRE WEATHER...MAY SEE A FEW POCKETS OF HUMIDITY BELOW 35 PERCENT TODAY BUT OVERALL THE TREND WILL BE MORE MOISTURE WITH LIGHT WINDS TODAY. SATURDAY WILL SEE MORE OF A NORTHWEST WIND AS THE WEAK SURFACE LOW TO THE EAST WILL AFFECT THE CIRCULATION OVER THE AREA BUT THE NORTHWEST WIND WILL CARRY MORE MOISTURE THAN A POST FRONTAL NORTHWEST WIND WOULD...PLUS EXPECT SCATTERED SHOWERS AND THUNDERSTORMS ON SATURDAY. /11 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 88 65 88 66 / 20 20 30 20 PENSACOLA 90 69 88 69 / 20 20 40 20 DESTIN 86 72 85 71 / 20 20 40 20 EVERGREEN 90 64 88 65 / 20 20 40 20 WAYNESBORO 86 58 85 61 / 20 20 20 20 CAMDEN 89 62 85 62 / 20 30 50 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 11, 6:00 AM CDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT FRI MAY 11 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 121200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT FRI MAY 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE... AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... HIGH PRESSURE MOVING SOUTH ALONG THE ATLANTIC SEABOARD MONDAY INTO WEDNESDAY WILL CREATE A MODERATE TO STRONG EASTERLY FLOW...RESULTING IN INCREASED SEAS AND MAKING BOATING FOR SMALL CRAFT HAZARDOUS OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR SEVERE WEATHER OPERATIONS SHOULD NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, May 11, 1:56 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 156 PM CDT FRI MAY 11 2007 MSZ079-111945- GEORGE- INCLUDING THE CITIES OF...LUCEDALE... 156 PM CDT FRI MAY 11 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER GEORGE COUNTY... AT 151 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES SOUTHWEST OF EVANSTON...AND MOVING WEST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BASIN...BEXLEY AND MERRILL THROUGH 245 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 11, 2:57 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 257 PM CDT FRI MAY 11 2007 MSZ067-112045- WAYNE- INCLUDING THE CITIES OF...WAYNESBORO... 257 PM CDT FRI MAY 11 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER WAYNE COUNTY... AT 256 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF MULBERRY...MOVING NORTHWEST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MULBERRY...CLARA AND STRENGTHFORD THROUGH 345 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS AROUND 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:49 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 41 min |
| May 11, 2:00 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 30 min |
| May 11, 2:32 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 43 min |
| May 11, 4:01 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 44 min |
| May 11, 4:39 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh | 51 min |
| May 11, 4:44 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 46 min |
| May 11, 5:07 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 23 min |
| May 11, 5:16 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 44 min |
| May 11, 5:24 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 36 min |
| May 11, 6:39 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 36 min |
| May 11, 6:41 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 17 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.